Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2012, 7:51 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 7:51 PM EDT (23:51 UTC)
- Expired
- Jul 5, 2012, 8:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:30 PM EDT | TSTM WND DMG | 5 Nnw Sylvania, GA | TREES WERE BLOWN DOWN ALONG PARKER ROAD. TIME WAS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1961 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS52 KCHS 052351
SVRCHS
GAC251-SCC005-060045-
/O.NEW.KCHS.SV.W.0134.120705T2351Z-120706T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 845 PM EDT
* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SEIGLING TO
BURTONS FERRY LANDING...MOVING SOUTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MARTIN...MILLETT...APPLETON...MILLHAVEN...SEIGLING...HILLTONIA...
BURTONS FERRY LANDING...SYCAMORE...ALLENDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3295 8172 3304 8157 3307 8159 3314 8143
3311 8136 3312 8123 3299 8116 3294 8123
3291 8123 3289 8127 3287 8127 3276 8136
3273 8169
TIME...MOT...LOC 2351Z 340DEG 11KT 3308 8133 3299 8154
$$4 follow-up statements
014
WWUS52 KCHS 060012
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT THU JUL 5 2012
GAC251-SCC005-060045-
/O.CON.KCHS.SV.W.0134.000000T0000Z-120706T0045Z/
SCREVEN GA-ALLENDALE SC-
812 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR ALLENDALE AND NORTHERN SCREVEN COUNTIES...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALLENDALE TO BURTONS FERRY LANDING...MOVING SOUTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN...SYLVANIA...ALLENDALE...
APPLETON...BARTON...FAIRFAX...MARTIN...SEIGLING AND SYCAMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3304 8157 3305 8157 3307 8159 3308 8148
3308 8125 3299 8116 3294 8123 3290 8125
3289 8127 3287 8127 3276 8136 3273 8169
3295 8172
TIME...MOT...LOC 0012Z 348DEG 14KT 3296 8131 3297 8157
$$548
WWUS52 KCHS 060027
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EDT THU JUL 5 2012
GAC251-SCC005-060045-
/O.CON.KCHS.SV.W.0134.000000T0000Z-120706T0045Z/
SCREVEN GA-ALLENDALE SC-
827 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN ALLENDALE AND NORTHERN SCREVEN COUNTIES...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BARTON TO BURTONS FERRY LANDING...MOVING SOUTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN...SYLVANIA...ALLENDALE...BARTON
AND FAIRFAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3295 8172 3303 8157 3306 8155 3299 8116
3292 8125 3289 8127 3287 8127 3276 8136
3273 8169
TIME...MOT...LOC 0027Z 016DEG 14KT 3291 8130 3293 8158
$$699
WWUS52 KCHS 060034
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT THU JUL 5 2012
GAC251-SCC005-060045-
/O.CON.KCHS.SV.W.0134.000000T0000Z-120706T0045Z/
SCREVEN GA-ALLENDALE SC-
834 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN ALLENDALE AND NORTHEASTERN SCREVEN COUNTIES...
AT 834 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BARTON TO MILLHAVEN...MOVING SOUTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN AND BARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3303 8157 3295 8123 3284 8130 3278 8136
3280 8164 3294 8172
TIME...MOT...LOC 0034Z 016DEG 14KT 3290 8131 3292 8159
$$355
WWUS52 KCHS 060042
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT THU JUL 5 2012
GAC251-SCC005-060052-
/O.EXP.KCHS.SV.W.0134.000000T0000Z-120706T0045Z/
SCREVEN GA-ALLENDALE SC-
842 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLENDALE AND
NORTHEASTERN SCREVEN COUNTIES WILL EXPIRE AT 845 PM EDT...
AT 842 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3303 8157 3295 8123 3284 8130 3278 8136
3280 8164 3294 8172
TIME...MOT...LOC 0042Z 016DEG 14KT 3287 8132 3289 8160
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:35 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 5, 7:35 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 735 PM EDT THU JUL 5 2012 .SYNOPSIS... A STRONG UPPER LEVEL HIGH WILL BUILD BACK OVER THE AREA FOR THE WEEKEND...KEEPING THE REGION HOT AND MOSTLY DRY. THE RIDGE WILL WEAKEN NEXT WEEK...ALLOWING A TROF OF LOW PRESSURE TO SET UP IN THE AREA...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... DURING THIS EVENING WE/LL BE CLOSING WATCHING WHAT HAPPENS WITH THE INTERACTION BETWEEN THE SEA BREEZE AND LINGERING BOUNDARIES FROM CONVECTION NEAR AND JUST NW OF THE CWFA. THIS WILL BE GENERALLY IN THE AREA FROM COLLETON...HAMPTON AND ALLENDALE IN SC...TO JENKINS...SCREVEN...BULLOCH AND CANDLER IN SE GA. ALTHOUGH WE WILL TRANSITION OVER INTO THE NOCTURNAL ENVIRONMENT...GIVEN THAT DCAPES ARE STILL NEAR 800-1000 J/KG AND THERE IS MODEST LIFTED INDICES AND SBCAPES...WE/LL STILL NEED TO MONITOR FOR ISOLATED STRONG TO SEVERE STORMS WITH DOWNBURST WINDS AND MARGINALLY SEVERE HAIL THROUGH ABOUT 10 OR 11 PM. A SECOND CONCERN IN REGARDS TO CONVECTION TONIGHT IS THE SCATTERED T-STORMS DROPPING THROUGH SE NC AND NE SC...ASSOCIATED WITH A SHORT WAVE ALOFT MOVING SW ON THE EASTERN SIDE OF THE STRONG RIDGING ALOFT CENTERED OVER MISSOURI. IF THIS ACTIVITY DOES SURVIVE THE TRAJECTORY FORECAST LOOKS TO KEEP THIS MOST TO OUR WEST LATE THIS EVENING AND OVERNIGHT. HOWEVER...WE WILL HOLD ONTO SLIGHT CHANCE POPS NORTH AND WEST IN THE EVENT IT TRACKS MORE EAST AND SE. WINDS OFF THE SURFACE WILL BE IN THE 15-20 KT RANGE WITH THE NOCTURNAL JET...AND THIS WILL PREVENT TEMPS FROM FALLING TOO QUICKLY. OUTSIDE OF ANY ISOLATED RAIN-COOLED LOCATIONS...MOST PLACES WILL TAKE UNTIL MIDNIGHT OR 1 AM TO DROP TO 80. OVERNIGHT LOWS WILL FALL ONLY TO THE MID OR UPPER 70S...WITH COASTAL SECTIONS TO STRUGGLE TO EVEN DIP BELOW 80 WITH SW WINDS UP NEAR 15 OR 20 MPH MUCH OF THE NIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... AN UPPER LEVEL RIDGE WILL DOMINATE THE WEATHER THIS WEEKEND. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL WITH MAX TEMPS IN THE UPPER 90S MOST PLACES AWAY FROM THE COAST. THE MODELS TRY TO COOL US DOWN JUST A DEGREE OR SO ON SUNDAY...BUT THE RIDGE LOOKS STRONG ENOUGH TO KEEP TEMPS ESSENTIALLY UNCHANGED OUTSIDE OF DIURNAL TRENDS. THERE DOES NOT LOOK LIKE A LOT OF OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS THIS PERIOD. THE BEST CHANE LOOKS TO BE FRIDAY AFTERNOON OVER THE INTERIOR WHERE TEMPS IN THE UPPER 90S WILL PROMOTE SOME PRETTY HIGH VALUES FOR INSTABILITY IN THE LOW LEVELS...BUT RISING HEIGHTS AT MID AND UPPER LEVELS WILL KEEP COVERAGE SCATTERED AT BEST. I AM GOING FOR LOW END CHANCE FRIDAY AFTERNOON AND EVENING IN THE FORECAST RIGHT NOW. BECAUSE WE WILL BE SO UNSTABLE IN THE LOW LEVELS...ANY WIDELY SCATTERED THUNDERSTORMS THAT DO DEVELOP COULD GO SEVERE. THE RIDGE JUST LOOKS TOO STRONG TO SEE MUCH OF ANY CONVECTION ON SATURDAY. I AM PUTTING AROUND 10 POPS IN JUST TO SHOW THE LOW LEVEL HEAT AND HUMIDITY SOME RESPECT...BUT THE CAP LOOKS AWFULLY STRONG. SUNDAY IS A BIT TRICKIER AS THE HEIGHTS LOWER EVER SO SLIGHTLY BY AFTERNOON. THEREFORE...I HAVE KEPT IN A SLIGHT CHANCE AWAY FROM THE COAST IN CASE THE LATE DAY SEA BREEZE MANAGES TO KICK OFF A THUNDERSTORM OR TWO. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BROAD UPPER TROUGHING WILL REBUILD DOWN THE EAST COAST NEXT WEEK. THE LINGERING INLAND SURFACE TROUGH WILL THUS RE-STRENGTHEN FROM THE NORTH AND SLIP CLOSER TO THE COAST...AS SOME ADDITIONAL SHORTWAVE ENERGY MOVES INTO THE REGION FROM THE NORTHWEST. AN EMBEDDED FRONT WILL ALSO DESCEND TOWARD THE NORTHERN SECTIONS OF THE FORECAST AREA BY TUESDAY AND WEDNESDAY. THERE IS SOME DISAGREEMENT BETWEEN LATEST NUMERICAL MODEL SOLUTIONS REGARDING THE SOUTHERN EXTENT OF FRONTAL PROGRESSION BY MID WEEK..LENDING SOME UNCERTAINTY IN PRECIPITATION POTENTIAL DURING THE EXTENDED FORECAST PERIOD. HAVE THUS PREFERRED TO MAINTAIN A GENERAL PERSISTENCE POP FORECAST...ADVERTISING SOLID RAIN CHANCES MONDAY THROUGH WEDNESDAY WITHIN ENHANCED MOISTURE AND CONVERGENCE FROM THE NEARING SURFACE TROUGH AND EMBEDDED FRONT. HIGH TEMPERATURES WILL BE ON A GRADUAL COOLING TREND NEXT WEEK...AS HEIGHTS ALOFT DECREASE WITHIN THE STRENGTHENING UPPER TROUGH. EXPECT AFTERNOON TEMPERATURES TO PEAK IN THE LOW TO MID 90S MONDAY AFTERNOON...BEFORE HIGHS TREND DOWNWARD TOWARD THE LOW 90S OR EVEN UPPER 80S ACROSS PORTIONS OF THE FORECAST AREA WEDNESDAY AND THURSDAY. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS WILL PREVAIL THROUGH 00Z SATURDAY. THERE IS HOWEVER THE RISK OF ISOLATED TO SCATTERED CONVECTION IMPACTING KCHS OVERNIGHT...AND BOTH KCHS AND KSAV DURING THE AFTERNOON/EVENING ON FRIDAY. BUT THESE PROBABILITIES REMAIN LESS THAN 30 PERCENT...SO WE DID NOT INCLUDE IN THE 00Z TAFS. ANY STORMS THAT DEVELOP SHOULD DIMINISH FAIRLY QUICKLY AFTER SUNSET AND THERE ARE NO SIGNIFICANT CONCERNS FOR THE OVERNIGHT PERIOD. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED THROUGH THE WEEKEND. && .MARINE... TONIGHT...TYPICAL NOCTURNAL SURGE WITH THE LOW LEVEL SOUTH TO SW JET WILL IMPACT THE COASTAL WATERS...AS SPEEDS REACH AS HIGH AS 15 KT AND GUSTY. SEAS WILL GENERALLY RANGE FROM 2 TO 4 FT...HIGHEST THE FURTHER ONE NAVIGATES FROM SHORE. THERE WILL BE THE USUAL DIURNAL SURGES IN WIND OVER THE COASTAL WATERS LATE EACH EVENING...BUT THEY SHOULD REMAIN BELOW 20 KNOTS...AND THE DIRECTION IS OFFSHORE...SO NO SIGNIFICANT CONTRIBUTION IS EXPECTED BY SWELL...SO THE SEAS WILL BE WELL BELOW SCA CRITERIA AS WELL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...79 AVIATION... MARINE...ALSHEIMER
Hazardous weather outlook, Jul 5, 4:55 AM EDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 455 AM EDT THU JUL 5 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-060900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 455 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 5:18 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT THU JUL 5 2012
GAZ101-116-052145-
EFFINGHAM-INLAND BRYAN-
518 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND BRYAN
COUNTIES THROUGH 545 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FAULKVILLE TO
ELLABELL...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...ELLABELL...LANIER...MARLOW AND MELDRIM...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3218 8158 3224 8147 3223 8146 3224 8143
3225 8144 3233 8128 3224 8119 3216 8131
3201 8160
TIME...MOT...LOC 2118Z 215DEG 6KT 3219 8128 3208 8149Special weather statement, Jul 5, 5:23 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUL 5 2012
SCZ040-042-052215-
ALLENDALE-HAMPTON-
523 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 615 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR JENNYS...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...MILEY...
SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3312 8118 3306 8112 3306 8110 3305 8109
3293 8099 3290 8098 3285 8124 3310 8128
TIME...MOT...LOC 2123Z 347DEG 6KT 3303 8115Local storm report, Jul 5, 5:36 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 1 N GARDEN CITY 32.11N 81.17W
07/05/2012 CHATHAM GA BROADCAST MEDIA
TRESS DOWN ALONG BIG HILL ROAD. TIME ESTIMATED FROM
RADAR. PUBLIC REPORT RELAYED BY BROADCAST MEDIA.
&&
EVENT NUMBER CHS1200460
VBLocal storm report, Jul 5, 5:44 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 3 N SAVANNAH 32.10N 81.08W
07/05/2012 M46 MPH CHATHAM GA RAWS
46 MPH WIND GUST AT THE SAVANNAH NATIONAL WILDLIFE
REFUGE
&&
EVENT NUMBER CHS1200461
FWASpecial weather statement, Jul 5, 6:09 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 609 PM EDT THU JUL 5 2012 SCZ045-052-052300- INLAND BERKELEY-TIDAL BERKELEY- 609 PM EDT THU JUL 5 2012 ...STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BERKELEY COUNTY THROUGH 700 PM EDT... AT 604 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR WOODLAND LANDING...MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... TARRY TOWN...RICHMOND PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3308 8007 3318 7989 3302 7977 3293 7992 TIME...MOT...LOC 2208Z 141DEG 3KT 3304 7990
Special weather statement, Jul 5, 6:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 630 PM EDT THU JUL 5 2012 GAZ100-116-052315- BULLOCH-INLAND BRYAN- 630 PM EDT THU JUL 5 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN COUNTIES THROUGH 715 PM EDT... AT 626 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR BAY...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BAY...DENMARK...NEVILS...PEMBROKE AND STILSON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3232 8182 3240 8157 3215 8150 3209 8170 TIME...MOT...LOC 2230Z 161DEG 6KT 3221 8163
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:54 PM EDT | Special Weather Statement | CHS | Tattnall | 51 min |
| Jul 5, 4:05 PM EDT | Special Weather Statement | CHS | Chatham | 40 min |
| Jul 5, 4:32 PM EDT | Special Weather Statement | CHS | Bryan | 43 min |
| Jul 5, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 46 min |
| Jul 5, 5:18 PM EDT | Special Weather Statement | CHS | Bryan | 27 min |
| Jul 5, 5:23 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 67 min |
| Jul 5, 6:30 PM EDT | Special Weather Statement | CHS | Bulloch | 45 min |
| Jul 5, 4:59 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Jul 5, 5:23 PM EDT | Special Weather Statement | CHS | Allendale | 52 min |
| Jul 5, 6:09 PM EDT | Special Weather Statement | CHS | Berkeley | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.